Hail, Navajo
- When
- July 23, 2:40 PM MST to 2:45 PM MST
- Where
- Navajo County, Pinetop
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.117, -109.950
Spotters reported 3/4 inch diameter hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 23, 9:30 AM MST, 5 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST FRI JUL 23 2004 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY INTO EARLY NEXT WEEK. THE BEST CHANCE FOR STORMS THE NEXT FEW DAYS WILL BE ACROSS THE MOGOLLON RIM AND WHITE MOUNTAINS AREAS. TEMPERATURES WILL REMAIN NEAR SEASONABLE LEVELS. && .DISCUSSION...MID LEVEL RIDGE AXIS LOCATED JUST SOUTH OF THE FLAGSTAFF AREA THIS MORNING. THIS IS RESULTING IN A SOUTHWESTERLY FLOW OVER THE AREA NORTH OF FLAGSTAFF WITH SOME EASTERLY FLOW TO OUR SOUTH. LOW LEVEL MOISTURE IS HIGHEST OVER SOUTHERN ARIZONA WITH ANOTHER AREA OF HIGHER DEWPOINTS OVER WESTERN NEW MEXICO. AFTERNOON UPSLOPE FLOW OVER YAVAPAI COUNTY MAY DRAW BETTER MOISTURE INTO THAT AREA. ALSO...SOUTHEASTERLY SURFACE WINDS WILL DEVELOP OVER EAST CENTRAL AND NORTHEAST ARIZONA AS AN AREA OF COOL SURFACE HIGH PRESSURE MOVING DOWN THE FRONT RANGE SLIDES INTO THE AREA. THIS SHOULD PUSH HIGHER DEWPOINTS INTO EXTREME EASTERN PORTIONS OF THE CWA TODAY. UPPER JET WILL ALSO BE ALIGNED OVER THE NE PART OF THE STATE TODAY...LENDING SUPPORT TO STORMS THERE. FOR THESE REASONS...WILL UPDATE THE FORECAST TO INCREASE POPS OVER EASTERN SECTIONS THROUGH THIS EVENING. SATURDAY THROUGH MONDAY...UPPER HIGH FORECAST TO MOVE WESTWARD PUTTING OUR AREA IN A GENERAL NORTH TO NORTHEAST FLOW ALOFT. POPS WILL BE BELOW AVERAGE FOR THIS TIME OF YEAR ALONG AND NORTH OF THE MOGOLLON RIM. HOWEVER...ANY STORMS THAT DEVELOP OVER THE RIM WILL PUSH SOUTHWARD INTO YAVAPAI AND NRN GILA COUNTIES WHERE BETTER LOW LEVEL MOISTURE WILL BE LOCATED. THE RIDGE IS FORECAST TO MOVE SOUTH TOWARD THE MIDDLE OF NEXT WEEK WHICH WOULD PUT NORTHERN AZ IN A DRIER PATTERN. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && JOHNDROW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST FRI JUL 23 2004 AZZ004>018-037>040-241400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST FRI JUL 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A MOIST AIR MASS WILL REMAIN ACROSS NORTHERN ARIZONA TODAY WITH THUNDERSTORMS DEVELOPING ACROSS HIGHER TERRAIN FROM FLAGSTAFF EAST TO THE NEW MEXICO BORDER BY LATE IN THE MORNING. THE MAIN THREAT FROM STORMS TODAY WILL BE LOCALIZED HEAVY RAIN AND GUSTY WINDS TO 40 MPH. EXPECT LOCAL RAINFALL AMOUNTS OF IN EXCESS OF 1 INCH WITH THE STRONGER AND MORE PERSISTENT STORMS. LATE THIS AFTERNOON AND EVENING STORMS WILL MOVE SOUTHWARD OFF THE RIM INTO YAVAPAI AND GILA COUNTIES. THESE LATE AFTERNOON STORMS COULD CONTAIN WIND GUSTS TO 50 MPH AND LOCALIZED HEAVY RAIN TOTALS OF UP TO 2 INCHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MOISTURE WILL REMAIN OVER NORTHERN ARIZONA DURING THIS PERIOD. AS A RESULT...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING...ESPECIALLY OVER THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Flagstaff radar (KFSX), 125 km away, was scanning. The volume nearest the first event began at 21:40 UTC.
1 hail. Local standard time, as filed.
Spotters reported 3/4 inch diameter hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2004Every state in 2004This day in weather historyWarnings in Arizona, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414758.